I've only had my first shot. So far, not pleased. My period ended right after I took it. This month it was late, and just a light flow of brownish looking blood. It stopped and two days later I started getting red blood. I can't sleep now without drinking alcohol. I gained 10 pounds within five days. My weight usually remains pretty stable without exercising, and eating pretty much whatever I want. Only then did I read other people's horror stories about gaining an excessive amount of weight (significantly more than I have gained) and not being able to lose it regardless of diet and excercise. They also claimed once they stopped taking the depo shot, they still couldn't lose the weight. As soon as I realized I had gained weight I've been drinking nothing but water, dieting and killing myself with exercise every single day. This did not help. I began taking Thinogenics a few days ago. I've lost four pounds but, that's it. My weight also seems to fluctuate in a 3 pound range, in the course of a single day. I feel like I'm doing all the dieting and the exercise just to maintain a weight I'm already uncomfortable with. I've experienced more symptoms but those were the most bothersome. So does anybody know if I'm going to be able to lose weight more easily after the depo wears off? (I'm due for another dose at the end of this month.) Is my period gonna return to normal? (It was extremely predictable before.) Do I need to seek out medication for insomnia? I would greatly appreciate anybody taking the time to give me any information they have.
Does anyone know?
- 4 Jun 2013 by bride_to_be
- 5 Jun 2013
- depo-provera, weight loss/failure to thrive, period
Added 4 Jun 2013:
The part that makes me mad about the weight gain, is that it only went to two places. My stomach and my breasts, I had to go buy a couple of new bras today, I went up a size.
Depo can cause irregular bleeding especially early on in the first few injections, eventually most women stop having periods and most women who like Depo like this effect. It can make some women gain weight especially if you do not watch what you eat and do not get regular exercise
Depo-Provera side effects
Get emergency medical help if you have any of these signs of an allergic reaction to Depo-Provera: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects:
menstrual periods that are heavier or longer than normal;
sudden numbness or weakness, especially on one side of the body;
sudden severe headache, confusion, problems with vision, speech, or balance;
chest pain, sudden cough, wheezing, rapid breathing, coughing up blood;
pain, swelling, warmth, or redness in one or both legs;
nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
swelling in your hands, ankles, or feet; or
symptoms of depression (sleep problems, weakness, mood changes).
Less serious Depo-Provera side effects may include:
changes in your menstrual periods;
mild headache, drowsiness;
mild stomach pain;
feeling tired or irritable;
decreased sex drive; or
skin changes or a hard lump where the injection was given.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2009 • 2 answers
Weight Loss/Failure to Thrive - I cat gain any weight,,im only 5'3" and I weigh 101pounds,,i have no
Posted 5 Dec 2010 • 1 answer
Posted 30 Mar 2011 • 2 answers
Posted 16 Aug 2015 • 2 answers
Posted 17 Oct 2015 • 1 answer